Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 520, NWS Jackson, MS

August 22, 2005Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2005, 3:21 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2005, 3:21 PM CDT (20:21 UTC)
Expired
Aug 22, 2005, 4:15 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 222022
SVRJAN
MSC083-133-222115-
/O.NEW.KJAN.SV.W.0520.050822T2021Z-050822T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON AUG 22 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF ITTA BENA
  CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...INDIANOLA

* UNTIL 415 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS OF 60 TO 
70 MPH.  THIS STORM WAS LOCATED NEAR RULEVILLE...AND MOVING 
SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF SUNFLOWER...8 MILES NORTHWEST OF MISSISSIPPI
  VALLEY STATE UNIVERSITY AND 9 MILES NORTHWEST OF ITTA BENA BY 415
  PM CDT

LAT...LON 3381 9045 3373 9066 3341 9065 3350 9024

$$

CRAVEN
1 follow-up statement
000 
WWUS54 KJAN 222048
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT MON AUG 22 2005

MSC083-133-222115-
/O.CON.KJAN.SV.W.0520.000000T0000Z-050822T2115Z/
SUNFLOWER MS-LEFLORE MS-
347 PM CDT MON AUG 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
WESTERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DODDSVILLE...OR ABOUT
8 MILES SOUTHEAST OF RULEVILLE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCHLATER AND 6 MILES NORTHEAST OF SUNFLOWER BY 355 PM CDT
  MISSISSIPPI VALLEY STATE UNIVERSITY...ITTA BENA AND 8 MILES
  NORTHEAST OF MOORHEAD BY 415 PM CDT

LAT...LON 3373 9040 3368 9052 3373 9066 3341 9065
      3350 9024

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 12:00 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 22, 12:00 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON AUG 22 2005

.DISCUSSION...A BIT OF A CHALLENGING FORECAST TODAY AND TONIGHT AS
FACTORS FROM YESTERDAY ARE HAVING AN INFLUENCE AND DETERMINING WHAT
WILL WIN OUT IS TOUGH.

TO START...TEMPS DONT LOOK TO BE AS MUCH OF A FACTOR AS ON SUN. WE
ARE CURRENTLY RUNNING 5-6 DEGREES COOLER THAN THIS TIME YESTERDAY.
THIS SHOULD KEEP THE 99-103 DEGREE TEMPS AT BAY. HOWEVER...IT WILL
STILL BE PLENTY HOT WITH 94-99 DEGREE ACROSS THE CWA. CURRENT MAX
TEMP FORECAST IS ON TRACK WITH THE WARMEST READINGS W AND NW.
ADDITIONALLY...WILL CONTINUE THE HEAT ADV FOR THE SAME COUNTIES AS
HEAT AND HUMIDITY SHOULD RESULT IN 105 HIS.

NOW FOR THE GREATER CHALLENGE...RAIN/TSRA CHANCES. AIRMASS ACROSS A
GOOD PORTION OF THE CWA THIS MORNING HAS BEEN WORKED OVER PRETTY
GOOD. THE LACK OF GOOD BOUNDARY LAYER MOISTURE HAS ME CONCERNED WITH
HOW MUCH ACTIVITY CAN DEVELOP AND GET SUSTAINED WITH COLD POOL
PROPAGATION. I FEEL THAT OUR CURRENT 50-70% POPS ARE A BIT HIGH FOR
SUCH A LARGE PORTION OF THE CWA. I DO FEEL THAT THERE WILL BE SOME
ACTIVITY SO I WONT GO CUTTING POPS TO DRASTICALLY. THROUGH
00Z...THE BEST AREA FOR CONVECTION LOOKS TO BE ACROSS MY SE
COUNTIES. THIS IS DUE TO SLIGHTLY BETTER 850MB MOISTURE AND A COL
REGION AT 250MB OVER TOP OF SE MS. DUE TO THIS...WILL HOLD ONTO THE
70% POPS DOWN THERE. NOW WE FOCUS TO THE NW AND N PORTION OF THE
CWA. THERE WAS CONVECTION UP THAT WAY YESTERDAY...BUT THIS AIRMASS
SEEMS TO BE REPLENISHED BY AIR FROM AR. ALSO...THIS AIRMASS IS
QUITE WARM IN THE LOW LEVELS AND IT MAY TAKE UNTIL LATE AFTERNOON
FOR ACTIVITY TO GET GOING ACROSS AR AND N MS. I FEEL THAT THIS
REGION WILL BE THE MOST ACTIVE...BUT OCCURRING BETWEEN 5PM AND 2AM.
THE GFS MODEL HAS BEEN INDICATING A CONVECTIVE BLOB THERE FOR A
FEW RUNS NOW. THE REASON FOR THIS IS THAT SEVERAL THINGS COME
TOGETHER ACROSS THIS REGION LATE THIS AFTERNOON AND EARLY EVENING.
ADDITIONALLY HERE IS WHERE THE STEEPEST LAPSE RATES EXIST AND THE
BEST MID LEVEL FLOW. THIS WILL RESULT IN THE NORTHER PORTION OF THE
CWA HAVING THE BEST POTENTIAL TO SEE ANY SVR STORMS. AS FOR THE REST
OF THE CWA...TOO MANY NEGATIVES TO HOLD ONTO THE HIGH POPS AND WILL
LOWER TO THE 30-40% RANGE. ADDITIONALLY...SVR STORMS WILL TOUGH TO
COME BY DUE TO LESS SFC HEATING THAN YESTERDAY...LAPSE RATES AND
INSTABILITY.

UPDATES SHOULD BE OUT BY 1 PM...AFTER THE 18Z TAFS.

&&

.AVIATION...MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE TIMING OF
CONVECTION. WILL FOCUS AROUND HBG THIS AFTERNOON AND THEN GLH/GWO
FOR THE EVENING TIME FRAME. WILL ONLY MENTION MVFR VIS RESTRICTIONS
WHERE I FEEL PRECIP WILL OCCUR BEFORE MIDNIGHT. I WILL MENTION 3-4
SM VIS AT GLH/GWO AND HBG FOR NOW. ANY SITE THAT DOES SEE PRECIP
OVER THE NEXT 12 HRS WILL LIKELY SEE LOWER VIS AS WELL.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR MSZ018-MSZ019-
     MSZ025-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-MSZ042-MSZ047.

LA...HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR ARZ074-ARZ075.

&&

CME
Hazardous weather outlook, Aug 22, 1:32 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT MON AUG 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231832-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
132 PM CDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION THIS AFTERNOON AND LAST INTO THE EARLY EVENING. SOME OF
THESE STORMS COULD BE ON THE STRONG TO SEVERE SIDE.

THERE APPEARS TO BE TWO AREAS WHERE STORMS WILL BE MORE
CONCENTRATED. THE FIRST WILL BE ACROSS AREAS OF EAST MISSISSIPPI
AND SOUTHEAST MISSISSIPPI. HERE STORMS ARE EXPECTED TO BE ON THE
STRONG SIDE WITH WIND GUSTS TO 45 MPH. THE SECOND AREA OF STORMS
IS EXPECTED TO DEVELOP ACROSS PORTIONS OF ARKANSAS AND NORTHERN
MISSISSIPPI DURING THE AFTERNOON. THIS AREA WILL BE LOCATED IN A
REGION OF HIGHER SURFACE TEMPERATURES...HIGHER INSTABILITY AND
INCREASED MID LEVEL WINDS. THESE COMBINATIONS WILL LEAD TO STORMS
ORGANIZING LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN
ARKANSAS AND NORTHERN MISSISSIPPI AND MOVING SOUTHWARD INTO THE
NORTHERN PORTION OF THE FORECAST AREA. DUE TO THIS...ISOLATED
SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTH OF A RAYVILLE
LOUISIANA TO LEXINGTON TO COLUMBUS MISSISSIPPI. THERE ALSO
APPEARS TO BE DIFFERENT TIMING WHEN STORMS MAY IMPACT THESE
AREAS. AREAS FROM WINONA TO COLUMBUS MAY SEE SEVERE STORMS
BETWEEN 3 PM AND 8 PM...WHILE THE NORTHWESTERN AREAS MAY SEE
SEVERE STORMS A BIT LATER...SAY FROM 5 PM TO 11 PM. ANY SEVERE
STORM WILL BRING THE POTENTIAL FROM DAMAGING WIND GUSTS BETWEEN
60 AND 70 MPH AS WELL AS SMALL HAIL.

...SEASONAL THREATS...
THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL RESULT IN
AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES OVER WESTERN
PORTIONS OF THE OUTLOOK AREA...ESPECIALLY TO THE NORTHWEST OF A
FERRIDAY TO GREENWOOD MISSISSIPPI LINE. PLEASE REFER TO THE HEAT
ADVISORY FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEED THIS AFTERNOON AND EVENING ACROSS THE
NORTHWEST AND NORTHERN FORECAST AREA...OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 22, 12:46 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT MON AUG 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     14 WSW BASSFIELD        31.42N 89.96W
08/21/2005                   JEFFERSON DAVIS    MS   UTILITY COMPANY

            TREES AND TREE LIMBS BLOWN OVER ON POWER LINES.

0340 PM     TSTM WND DMG     KOKOMO                  31.20N 90.00W
08/21/2005                   MARION             MS   UTILITY COMPANY

            TREES AND TREE LIMBS BLOWN OVER ON POWERLINES.

0357 PM     TSTM WND DMG     5 N BRANDON             32.35N 90.00W
08/21/2005                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HIGHWAY 471 REPORTED BY RANKIN
            COUNTY EMERGENCY OPERATIONS CENTER.

0400 PM     TSTM WND GST     3 W FANNIN              32.42N 90.01W
08/21/2005  47 MPH           RANKIN             MS   NWS EMPLOYEE

            ONE LARGE PINE TREE AND SMALL LIMBS DOWN

0406 PM     TSTM WND DMG     5 N BRANDON             32.35N 90.00W
08/21/2005                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN VINEYARD APPARTMENTS AND ALONG
            SHENANDOAH DRIVE IN FOX BAY NEIGHBORHOOD REPORTED BY
            RANKIN COUNTY EMERGENCY OPERATIONS CENTER.

0410 PM     TSTM WND DMG     3 N BRANDON             32.32N 90.00W
08/21/2005                   RANKIN             MS   PUBLIC

            6 TREES BLOWN DOWN AT A RESIDENCE ON LUCKNEY ROAD

0415 PM     TSTM WND DMG     PURVIS                  31.14N 89.41W
08/21/2005                   LAMAR              MS   UTILITY COMPANY

            TREES AND TREE LIMBS BLOWN OVER ON POWER LINES

0505 PM     TSTM WND DMG     7 N LEXINGTON           33.22N 90.05W
08/21/2005                   HOLMES             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN FOR A COUPLE OF MILES 7 MILES NORTH
            OF LEXINGTON OFF OF HIGHWAY 17 REPORTED BY HOLMS COUNTY
            EMERGENCY OPERATIONS CENTER

0532 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
08/21/2005                   LOWNDES            MS   BROADCAST MEDIA

            NUMEROUS TREES DOWN IN COLUMBUS AREA. SIGNIFICANT LIMB
            DAMAGE REPORTED BY NEWS MEDIA.

0535 PM     HAIL             3 N COLUMBUS            33.55N 88.40W
08/21/2005  0.88 INCH        LOWNDES            MS   EMERGENCY MNGR

            NICKEL SIZE HAIL ALONG HIGHWAY 45 THREE MILES NORTH OF
            COLUMBUS REPORTED BY LOWNDES COUNTY EMERGENCY MANAGERS.

0535 PM     TSTM WND DMG     3 N COLUMBUS            33.55N 88.40W
08/21/2005                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS TREES AND TREE LIMBS DOWN CAUSING POWER OUTAGES
            ALONG HIGHWAY 45 REPORTED BY LOWNDES COUNTY EMERGENCY
            OPERATIONS CENTER.

0535 PM     TSTM WND DMG     1 NW PINEY WOODS        32.07N 90.01W
08/21/2005                   RANKIN             MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN OFF HIGHWAY 49 NEAR PINEY
            WOODS.

0545 PM     TSTM WND DMG     3 W BRAXTON             32.02N 90.02W
08/21/2005                   SIMPSON            MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN W OF BRAXTON OFF STAR BRAXTON RD
            AND HARRISVILLE BRAXTON RD.

0551 PM     TSTM WND DMG     3 W HOMEWOOD            32.24N 89.56W
08/21/2005                   SCOTT              MS   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN ALONG WITH A FEW TREE TOPS BLOWN
            DOWN BETWEEN HOMEWOOD AND PULASKI.

0551 PM     TSTM WND DMG     2 N POLKVILLE           32.22N 89.69W
08/21/2005                   SMITH              MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN OFF HIGHWAY 13.

0600 PM     TSTM WND DMG     10 WNW RALEIGH          32.09N 89.68W
08/21/2005                   SMITH              MS   EMERGENCY MNGR

            A FEW TREES AND A POWER LINE WERE BLOWN DOWN AROUND WHITE
            OAK.

0650 PM     TSTM WND DMG     PICKENS                 32.89N 89.97W
08/21/2005                   HOLMES             MS   UTILITY COMPANY

            A FEW TREES WERE BLOWN DOWN.

0705 PM     TSTM WND DMG     4 S YAZOO CITY          32.80N 90.41W
08/21/2005                   YAZOO              MS   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN.

0705 PM     TSTM WND DMG     5 W YAZOO CITY          32.86N 90.49W
08/21/2005                   YAZOO              MS   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES BLOWN DOWN.

&&

BB
Special weather statement, Aug 22, 2:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT MON AUG 22 2005

MSZ018-222030-
BOLIVAR-
235 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER NORTHERN BOLIVAR COUNTY...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER DUNCAN...OR 20 MILES NORTH OF
CLEVELAND. THE STORM WAS DRIFTING SOUTHEAST.

THE STORM SHOULD BUILD SOUTHWARD INTO THE SHELBY AREA IN THE NEXT
HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL.  THE STRONG
WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO.

CRAVEN
Special weather statement, Aug 22, 2:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT MON AUG 22 2005

MSZ019-222050-
SUNFLOWER-
250 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER NORTHERN SUNFLOWER COUNTY...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM 4 MILES NORTHWEST OF DREW...OR 15 MILES
NORTHEAST OF CLEVELAND. THE STORM WAS DRIFTING SOUTHEAST.

THE STORM SHOULD BUILD SOUTHWARD INTO THE DREW AREA IN THE NEXT
HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL.  THE STRONG
WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO.

CRAVEN
Special weather statement, Aug 22, 2:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT MON AUG 22 2005

ARZ074-222100-
ASHLEY-
258 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER NORTHERN ASHLEY COUNTY...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MONTROSE...OR 15 MILES
NORTHEAST OF HAMBURG. THE STORM WAS DRIFTING SOUTHEAST.

THE STORM SHOULD BUILD SOUTHWARD INTO THE MONTROSE AND PORTLAND AREA
IN THE NEXT HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL.  THE
STRONG WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR
TWO.

CRAVEN
Special weather statement, Aug 22, 3:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT MON AUG 22 2005

MSZ026-028>033-222158-
CHOCTAW-CLAY-GRENADA-LOWNDES-MONTGOMERY-OKTIBBEHA-WEBSTER-
306 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORMS CONTAINING GUSTY WINDS POSSIBLE THIS
AFTERNOON...

AN CLUSTER OF THUNDERSTORMS IS POISED TO ACCELERATE SOUTHEAST ACROSS
PORTIONS OF NORTHEAST MISSISSIPPI FROM 3 TO 5 PM. THE PRIMARY AREAS
AFFECTED SHOULD BE GRENADA...STARKVILLE...COLUMBUS...AND ALSO OTHER
COMMUNITIES ALONG THE HIGHWAY 82 CORRIDOR BETWEEN INTERSTATE 55 AND
THE GOLDEN TRIANGLE. EXPECT WINDS WITH THE STORMS TO GUST UP TO 45
MPH AT TIMES...OR HIGHER...WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY DOWNPOURS ALSO ANTICIPATED. ISOLATED SEVERE
STORMS ARE NOT OUT OF THE QUESTION GIVEN HIGH LEVELS OF
ATMOSPHERIC INSTABILITY.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

50
Special weather statement, Aug 22, 3:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT MON AUG 22 2005

LAZ007-222115-
MOREHOUSE-
315 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER BASTROP AREA OF MOREHOUSE PARISH...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER BASTROP.  THE STORM WAS MOVING SOUTH
AROUND 10 MPH.

THE STORM SHOULD BUILD SOUTHWARD TOWARD COLLINSTON AND IS CAPABLE
OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL.  THE STRONG WINDS WILL BLOWN
DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO.

CRAVEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:27 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster48 min
Aug 22, 4:00 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes45 min
Aug 22, 4:17 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston58 min
Aug 22, 4:45 PM CDTSevere Thunderstorm WarningJANHolmes60 min
Aug 22, 5:13 PM CDTSevere Thunderstorm WarningJANNoxubee48 min
Aug 22, 5:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo41 min
Aug 22, 5:50 PM CDTSevere Thunderstorm WarningJANSharkey40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.